Skip to main content

On uniformly minimum variance unbiased estimation when no complete sufficient statistics exist

Summary

A simple generalization of the Lehmann-Scheffé theorem is given. It is used to find cases when UMVUE's exist but complete sufficient statistics do not. Another method to find such cases is also presented.

This is a preview of subscription content, access via your institution.

References

  1. Bahadur, R.R.: On unbiased estimates of uniformly minimum variance. Sankhyā18, 1957, 211–224.

    MathSciNet  MATH  Google Scholar 

  2. Barndorff-Nielsen, O.: Information and Exponential Families in Statistical Theory. Chichester 1978.

  3. Epstein, B., andM. Sobel: Some theorems relevant to life testing from an exponential distribution. Ann. Math. Stat.25, 1954, 373–381.

    MathSciNet  Article  MATH  Google Scholar 

  4. Fraser, D.A.S.: Sufficient statistics with nuisance parameters. Ann. Math. Stat.27, 1956, 838–842.

    MathSciNet  Article  MATH  Google Scholar 

  5. Kozek, A.: On two necessary σ-fields and on universal loss functions. Prob. Math. Stat.1, 1980, 29–47.

    MathSciNet  MATH  Google Scholar 

  6. Lehmann, E.L., andH. Scheffé: Completeness, similar regions and unbiased estimation, Part I. Sankhyā10, 1950, 305–340.

    MATH  Google Scholar 

  7. Rao, C.R.: Linear Statistical Inference and Its Applications. New York, 2nd ed., 1973.

  8. Rohatgi, V.K.: An Introduction to Probability Theory and Mathematical Statistics. New York 1976.

  9. Schmetterer, L.: Introduction to Mathematical Statistics. Berlin-Heidelberg-New York 1974.

  10. Stigler, S.M.: Completeness and unbiased estimation. Amer. Stat.26, 1972, 28–29.

    Google Scholar 

  11. Zacks, S.: The Theory of Statistical Inference. New York 1971.

Download references

Author information

Affiliations

Authors

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Bondesson, L. On uniformly minimum variance unbiased estimation when no complete sufficient statistics exist. Metrika 30, 49–54 (1983). https://doi.org/10.1007/BF02056900

Download citation

Keywords

  • Unbiased Estimator
  • Simple Generalization
  • Random Mechanism
  • Convex Loss Function
  • Minimal Sufficient Statistic